This product is out of stock. We recommend these alternatives.

Beechams Breathe Clear Sachets Hot Honey & Lemon Menthol - 10 Sachets

Beechams
£2.99
Out of stock
£2.99
Olivia Appleton - Medical Content Writer
Olivia Appleton
James O'Loan - CEO & Prescribing Pharmacist
James O'Loan
CEO & Prescribing Pharmacist
20/09/2021
i
How we ensure accuracy in our content

What is Beechams Breathe Clear?  

Beechams Breathe Clear is an oral powder that provides short term relief of symptoms caused by colds, flu and chills. It contains two active ingredients, Paracetamol to reduce high temperatures and relieve aches and pains and Phenylephrine hydrochloride, which is a decongestant and will help you to breathe more easily. This cold and flu solution also contains 40 mg of Vitamin C to help support your immune system.

 

Is it a cold or the flu?

Symptoms of cold and flu are very similar, however, the flu tends to be more severe. Here are some of the main differences between a cold and the flu to help you identify which illness you’re experiencing:

 

Cold

Flu

Symptoms usually appear gradually, over few days

Symptoms usually appear quickly and are more severe

Fever, rare but mild if present

Fever, almost always and usually high

Slight aches and pains, muscle aches, chest discomfort, congestion in head and nose

Aches and pains, muscle aches, chest discomfort can be severe

Rare to mild fatigue and weakness

Moderate to severe fatigue and weakness

Stuffy or runny nose, sneezing and sore throat common

Stuffy or runny nose may occur, sore throat, chills and headache are common

Hacking cough, typically responds to cough medications

Non-productive cough is common and can become severe

 

How to deal with Colds and Flu

Colds and the flu are very common, but this doesn’t make them any less pleasant to live with. Adults typically have 2-5 colds a year, so it’s useful to know what to do when symptoms of cold and flu strike. Here are some simple dos and don’t to help you cope with cold and flu symptoms.

What to do

  • Get plenty of sleep - resting allows your body to recover, which can help it to recover from cold and flu
  • Eat healthily - nutritious and healthy food may help your body to get over the infection
  • Drink plenty of fluids - water and juices help to replace the fluids that are lost during illness and help to prevent dehydration
  • Gentle exercise – as long as you stay hydrated, some gentle exercise may help you to feel better
  • Wash your hands – regular washing with soap and warm water can help to reduce spreading of viruses and may reduce your chances of catching another bout of cold or flu

 

What NOT to do

  • Drink alcohol or smoke - as these can make you feel worse
  • Strenuous exercise – working your body too hard can dehydrate you, which is not ideal when your fluid levels may already be low due to illness
  • High-stress levels – can prevent your immune system from working normally, so try to take time out to relax
  • Rely on antibiotics – cold and flu are caused by viruses which cannot be treated with antibiotics
  • Sneezing into your hands – covering your mouth with your hand can increase the spread of infection. If you need to sneeze, sneeze into the crease of your elbow or a disposable tissue
  • Feeding a cold and starving a fever – when your body is recovering from an illness it is essential to eat regular nutritious meals, even if you’re not feeling hungry.

 

How do Beechams powders work?

Beechams Breathe Clear works to relieve symptoms caused by cold and flu including:

  • Headache
  • Shivers
  • Aches
  • Pains
  • Blocked nose
  • Painful sinuses
  • Catarrh
  • Sore throat

It contains two active ingredients:

  • Paracetamol – a painkiller that helps to relieve aches, pains and discomfort as well as reducing your temperature if you have a fever
  • Phenylephrine hydrochloride – a decongestant that unblocks your nose and sinuses which makes breathing easier 

Does Beechams make you drowsy?

Although Beechams Honey and Lemon shouldn’t cause you to feel drowsy, it can cause dizziness. If you feel any dizziness, disorientation or drowsiness, do not drive or operate machinery.

 

How to take Beechams powders

For adults and children aged 16 years and over: 

  • Empty the contents of one sachet into a mug
  • Half fill with very hot water
  • Stir well
  • Add cold water as necessary and sugar if desired
  • Take one sachet every 4 hours as required

This product is only intended for short-term use. If symptoms persist for more than 7 days, consult your GP.

Warnings

  • Do NOT take more frequently than every 4 hours
  • Do NOT take more than 6 sachets in 24 hours
  • Do NOT give to children under 16 years

Can you take paracetamol with Beechams powders?

If you are taking this product, DO NOT take any other products or medicines that contain paracetamol or take it with any other flu, cold or decongestant product.

 

When should this product NOT be used?

Do NOT take this medicine if you are allergic to any of the ingredients used in this medicine (see ingredients tab for full list) or if you:

  • Have kidney or liver problems, overactive thyroid, diabetes, high blood pressure or heart or circulation disease
  • Have phaeochromocytoma or glaucoma
  • Are taking tricyclic antidepressants or if you are taking or are have taken Monoamine Oxidase Inhibitors in the last two weeks.
  • Are taking beta-blockers
  • If you are pregnant or breastfeeding unless advised by a doctor

Ask your doctor BEFORE you take this medicine if you:

  • Have a blood vessel disease, such as Raynaud’s Phenomenon
  • Have an enlarged prostate
  • Have diabetes, as each dose contains 3.8g of sucrose 
  • Are on a controlled-sodium diet, as each dose contains 0.12g of sodium 
  • If you have Phenylketonuria (PKU, a rare genetic disorder in which phenylalanine builds up because the body cannot remove it properly

Always check the leaflet before using any medicine to ensure that it is suitable for you. If you are unsure, seek advice from your doctor or a Chemist 4 U pharmacist.

Side effects

Like all medicines, Beechams Breathe Clear can have side effects, but not everyone will experience them.

The following side effects can occur when taking this medicine and you should seek advice from your doctor if they occur:

  • Raised blood pressure
  • Headache
  • Dizziness
  • Difficulty sleeping
  • Nervousness
  • Anxiety
  • Diarrhoea
  • Sickness

Stop taking this medicine and tell your doctor immediately if you experience:

  • Allergic reactions which may be severe such as a skin rash and itching sometimes with swelling of the mouth or face
  • Shortness of breath
  • Skin rash or peeling or mouth ulcers
  • Breathing problems – more likely if you have experienced them before when taking other painkillers such as ibuprofen
  • Unexplained bruising or bleeding
  • Reoccurring fevers or infections
  • Nausea, sudden weight loss, loss of appetite and yellowing of eyes and skin
  • Visual disturbances
  • Unusually fast pulse rate
  • Difficulty passing water

 

Important information

 

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Active Ingredients

  • Paracetamol, Phenylephrine

Ingredients

  • Active ingredients Each dose contains Paracetamol 600 mg and Phenylephrine Hydrochloride 10 mg.

    Other ingredients Vitamin C (ascorbic acid), sucrose, sodium citrate, citric acid, maize starch, menthol, honey flavour, honey flav-o-lok, lemon flavour, caramel (E 150), aspartame (E 951), saccharin sodium. Packs of this medicine contain 5 or 10 sachets.

Product Data
Days Supply
5
Active Ingredient(s)
Paracetamol, Phenylephrine
Manufacturer
Beechams
Quantity
10 Sachets

Do I have hay fever or a cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

What are the best cold and flu medicines for me?

When you feel the effects of the common cold or flu, which you will as there’s no cure and it is contagious, you will be looking for relief from the symptoms. These include a blocked or a runny nose, a sore throat, sneezing, a headache, a raised temperature, or a cough. The good news is, there is a wide range of treatments out there that will help provide relief for these symptoms and help you get over the cold or flu.

10 ways to avoid catching the office cold

You can’t get sick. You tell yourself this every year as you’re stocking up on vitamin C and hand sanitiser gel, you absolutely cannot get sick. And yet you do.

That's why we’ve asked our very own registered pharmacist, Shamir Patel, for some tips and tricks that will help you to make it through the winter months without catching the office cold.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here